Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 18, NWS Paducah, KY

April 23, 20115 counties in Kentucky; 4 counties in Illinois

NWS Paducah, KY issued this flash flood warning at Apr 23, 2011, 10:23 PM CDT for 5 counties in Kentucky; 4 counties in Illinois. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 10:23 PM CDT (03:23 UTC)
Expired
Apr 24, 2011, 10:15 AM CDT
In force
12 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Gallatin County, IL, Hardin County, IL, Pope County, IL, Saline County, IL, Daviess County, KY, Henderson County, KY, McLean County, KY, Union County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:44 AM CDTFLASH FLOODDixon Springs, IL5.58 INCHES OF RAIN AS MEASURED BY NATIONAL FOREST SERVICE RAWS STATION SINCE 7 PM.
Apr 24, 7:39 AM CDTHEAVY RAIN 5.58Dixon Springs, ILTWO DAY STORM TOTAL RAINFALL OF 5.58 INCHES FROM NATIONAL FOREST SERVICE RAWS SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 501 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WGUS53 KPAH 240323
FFWPAH
ILC059-069-151-165-KYC059-101-149-225-233-240915-
/O.NEW.KPAH.FF.W.0018.110424T0323Z-110424T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1023 PM CDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIESS COUNTY IN NORTHWEST KENTUCKY...
  HENDERSON COUNTY IN NORTHWEST KENTUCKY...
  NORTHWESTERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
  UNION COUNTY IN NORTHWEST KENTUCKY...
  NORTH CENTRAL WEBSTER COUNTY IN NORTHWEST KENTUCKY...
  GALLATIN COUNTY IN SOUTHERN ILLINOIS...
  HARDIN COUNTY IN SOUTHERN ILLINOIS...
  POPE COUNTY IN SOUTHERN ILLINOIS...
  SALINE COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 415 AM CDT SUNDAY.

* AT 1015 PM CDT...HEAVY RAIN FROM THUNDERSTORMS WAS REPORTED        
  OVER MOST OF THE WARNED AREA...WHICH HAS ALREADY RECEIVED SEVERAL  
  INCHES OF RAIN RECENTLY. HEAVY RAIN IS EXPECTED TO MOVE INTO       
  EASTERN PARTS OF THE WARNED AREA SOON. INTO THE OVERNIGHT HOURS... 
  THE WARNED AREA MAY RECEIVE ANOTHER ONE TO TWO INCHES.

* LOCATIONS IN THE WARNING INCLUDE...
  SEBREE...
  ROBARDS...
  CORYDON...
  HENDERSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER 
GROUND. DO NOT DRIVE AROUND BARRICADES!

&&

LAT...LON 3756 8705 3768 8742 3760 8748 3765 8772
      3747 8795 3754 8802 3741 8845 3707 8848
      3734 8872 3791 8870 3792 8814 3778 8796
      3792 8792 3784 8761 3796 8759 3778 8711
      3793 8699 3780 8683 3777 8682

$$
3 follow-up statements
694 
WGUS73 KPAH 240604
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
104 AM CDT SUN APR 24 2011

ILC059-069-151-165-KYC059-101-149-225-233-240915-
/O.CON.KPAH.FF.W.0018.000000T0000Z-110424T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POPE IL-HARDIN IL-SALINE IL-GALLATIN IL-HENDERSON KY-DAVIESS KY-
UNION KY-MCLEAN KY-WEBSTER KY-
104 AM CDT SUN APR 24 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
GALLATIN...SALINE...HARDIN AND POPE COUNTIES IN SOUTHERN ILLINOIS...
AND NORTHERN WEBSTER...NORTHERN MCLEAN...UNION...DAVIESS AND
HENDERSON COUNTIES IN NORTHWEST KENTUCKY...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE PERIODS OF MODERATE TO HEAVY RAIN AND SCATTERED 
THUNDERSTORMS POSSIBLY PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. THIS IS EXPECTED TO CONTINUE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT DRIVE 
AROUND BARRICADES!

&&

LAT...LON 3756 8705 3768 8742 3760 8748 3765 8772
      3747 8795 3754 8802 3741 8845 3707 8848
      3734 8872 3791 8870 3792 8814 3778 8796
      3792 8792 3784 8761 3796 8759 3778 8711
      3793 8699 3780 8683 3777 8682

$$
483 
WGUS53 KPAH 240857
FFWPAH
ILC059-069-151-165-KYC059-101-149-225-233-241515-
/O.EXT.KPAH.FF.W.0018.000000T0000Z-110424T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
357 AM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  DAVIESS COUNTY IN NORTHWEST KENTUCKY...
  HENDERSON COUNTY IN NORTHWEST KENTUCKY...
  NORTHERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
  UNION COUNTY IN NORTHWEST KENTUCKY...
  NORTHERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...
  GALLATIN COUNTY IN SOUTHERN ILLINOIS...
  HARDIN COUNTY IN SOUTHERN ILLINOIS...
  POPE COUNTY IN SOUTHERN ILLINOIS...
  SALINE COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 1015 AM CDT.

* AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

THE LATEST RADAR LOOP INDICATED ANOTHER ONE TO THREE INCHES OF 
RAINFALL POSSIBLE OVER THE NEXT SEVERAL HOURS. THIS WILL ONLY 
EXACERBATE THE FLOODING ALREADY IN PROGRESS. THEREFORE THE FLASH 
FLOOD WARNING HAS BEEN EXTENDED.

LAW ENFORCEMENT REPORTED NUMEROUS ROADS FLOODED AND CLOSED ACROSS 
THE WARNED AREA. THIS INCLUDED SOME MAIN ARTERIES SUCH US HIGHWAY 60 
BETWEEN CORYDON AND WAVERLY. 

* LOCATIONS IN THE WARNING INCLUDE...
  BRECKINRIDGE CENTER...
  MORGANFIELD...
  CORYDON...
  ROBARDS...
  UNIONTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3756 8705 3768 8742 3760 8748 3765 8772
      3747 8795 3754 8802 3741 8845 3707 8848
      3734 8872 3791 8870 3792 8814 3778 8796
      3792 8792 3784 8761 3796 8759 3778 8711
      3793 8699 3780 8683 3777 8682

$$
989 
WGUS73 KPAH 241519
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1019 AM CDT SUN APR 24 2011

ILC059-069-151-165-KYC059-101-149-225-233-241527-
/O.EXP.KPAH.FF.W.0018.000000T0000Z-110424T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POPE IL-HARDIN IL-SALINE IL-GALLATIN IL-HENDERSON KY-DAVIESS KY-
UNION KY-MCLEAN KY-WEBSTER KY-
1019 AM CDT SUN APR 24 2011

...THE FLASH FLOOD WARNING HAS EXPIRED FOR GALLATIN...SALINE...HARDIN
AND POPE COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN WEBSTER...
NORTHERN MCLEAN...UNION...DAVIESS AND HENDERSON COUNTIES IN NORTHWEST
KENTUCKY...

COUNTY OFFICIALS REPORT THAT WATER FROM RECENT HEAVY RAINS HAS 
RECEDED IN MANY LOCATIONS WITHIN THE AFFECTED COUNTIES. HOWEVER... 
STANDING WATER DOES REMAIN IN CERTAIN LOCATIONS THAT TYPICALLY DO 
FLOOD IN HEAVY RAIN EVENTS.

LAT...LON 3756 8705 3768 8742 3760 8748 3765 8772
      3747 8795 3754 8802 3741 8845 3707 8848
      3734 8872 3791 8870 3792 8814 3778 8796
      3792 8792 3784 8761 3796 8759 3778 8711
      3793 8699 3780 8683 3777 8682

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 7:19 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 23, 7:19 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT SAT APR 23 2011

.UPDATE...
HEAVY RAINFALL EVENT UNFOLDING FOR SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS. CANNOT COMPLETELY RULE OUT A STRAY BRIEF HAILER...BUT
MAJOR CONCERN WILL BE HEAVY RAIN AND FLOODING FOR THE REMAINDER OF
THE NIGHT. HAVE UPDATED ALL PRODUCTS TO FINALLY REMOVE THE
TORNADO WATCH.

&&

.DISCUSSION...
HAVING TOO MUCH FUN HERE AGAIN TODAY. MAIN ISSUE BEYOND THE
CURRENT SEVERE WEATHER CONTINUES TO BE HEAVY RAIN AND FLASH
FLOODING THREAT. ALREADY HAVE SIGNIFICANT FLOODING OVER PORTIONS
OF SOUTHWEST INDIANA...AND THE 12Z GFS SEEMS TO HAVE A PRETTY GOOD
HANDLE IN KEEPING THE BOUNDARY AND FOCUS FOR THUNDERSTORMS OVER
THE QUAD STATE AT LEAST THROUGH THE DAY SUNDAY...RATHER THAN
QUICKLY SHIFTING BACK NORTH TONIGHT. THEREFORE EXTENDED THE FLASH
FLOOD WATCH THROUGH 00Z MONDAY...AND WILL WAIT TO SEE IF WE WILL
GET THE ADVERTISED BREAK SUNDAY NIGHT INTO MONDAY THAT HAS BEEN
ADVERTISED FOR THE PAST FEW DAYS OF MODEL RUNS.

THE LAST WAVE CONTINUES TO BE CONSISTENTLY FORECAST BY THE GFS AND
ECMWF TO TRACK THROUGH THE AREA WEDNESDAY. THE HEAVIEST RAINFALL
MAY FALL IN THE MONDAY NIGHT THROUGH WEDNESDAY PERIOD...AS 2 TO 3
MAJOR IMPULSES LIFT NORTHEAST THROUGH THE REGION. WE ALREADY HAVE 2
TO 5 INCHES ACCORDING TO RADAR ESTIMATES...AND MAY SEE ANOTHER 2
TO 4 INCHES THROUGH SUNDAY. THE FINAL 2 DAYS MAY BRING ANOTHER 4
TO 6 INCHES. I WOULD NOT BE SURPRISED IF A FOOT OR MORE OF
RAINFALL OCCURS OVER SOME PORTIONS OF THE AREA BEFORE IT ENDS.

THE FLOODING WILL BECOME EXTREME OVER THE NEXT 3 TO 4 DAYS...AND
THE WATCH WILL LIKELY CONTINUE TO BE EXTENDED THROUGH WEDNESDAY.

&&

.AVIATION...
THUNDER WILL LIKELY BE PREVALENT FOR THE DURATION OF THE
PERIOD...AS THE PRIMARY SURFACE FRONT STALLS OUT OVER THE REGION
FROM KCGI/KPAH TO KEVV/KOWB THROUGH THE 00Z TAF PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BALLARD-CALDWELL-
     CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
     HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

DRS
Hazardous weather outlook, Apr 23, 7:41 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT SAT APR 23 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
741 PM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN
TONIGHT...AS WIDESPREAD THUNDERSTORMS WILL CONTINUE TO STREAM
NORTHEAST FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. THIS
ACTIVITY WILL LIKELY SHIFT TO THE SOUTH AND EAST INTO SOUTHWEST
INDIANA...AND PORTIONS OF WEST KENTUCKY OVERNIGHT. THE FLASH FLOOD
WATCH REMAINS IN EFFECT.

A FEW STORMS MAY BRIEFLY PULSE UP TO PRODUCE LARGE HAIL THIS
EVENING OVER SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF SOUTHERN
ILLINOIS AND WEST KENTUCKY.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVER
MUCH OF THE QUAD STATE SUNDAY THROUGH WEDNESDAY...AS A FRONTAL BOUNDARY
REMAINS NEARLY STATIONARY ACROSS THE REGION. THE HEAVIEST RAINS
WILL FALL WHERE THUNDERSTORMS ARE ABLE TO TRAIN LONG THE STATIONARY
BOUNDARY. SEVERAL INCHES OF RAIN WILL BE POSSIBLE. A FLASH FLOOD
WATCH IS CURRENTLY IN EFFECT THROUGH SUNDAY...AND WILL MOST LIKELY
BE EXTENDED THROUGH THE FIRST HALF OF NEXT WEEK.

SEVERE STORMS WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS
AND TORNADOES WILL BE POSSIBLE GENERALLY IN THE AFTERNOON AND
EVENING HOURS EACH DAY SUNDAY THROUGH TUESDAY. THE BEST CHANCES
FOR WIDESPREAD SEVERE STORMS WILL BE MONDAY NIGHT AND AGAIN
TUESDAY NIGHT.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS
WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER
TO OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY SUNDAY
THROUGH TUESDAY. SPOTTERS SHOULD ALSO REPORT ANY FLOODING PROBLEMS
THEY ENCOUNTER THROUGH THE NEXT SEVERAL DAYS.

DRS

In the hours before

Local storm report, Apr 23, 4:54 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             GREENVILLE              37.21N 87.18W
04/23/2011  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

&&

SMITTY
Local storm report, Apr 23, 4:55 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             BEECH CREEK             37.18N 87.06W
04/23/2011  M1.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            NICKEL AND QUARTER SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 23, 5:04 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     LILBOURN                36.59N 89.61W
04/23/2011                   NEW MADRID         MO   EMERGENCY MNGR

            LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD
            COLLAPSED.

&&

SMITTY
Local storm report, Apr 23, 5:05 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     NEW MADRID              36.59N 89.55W
04/23/2011                   NEW MADRID         MO   EMERGENCY MNGR

            LATE REPORT. COUPLE OF SHEDS BLOWN OVER.

&&

SMITTY
Special weather statement, Apr 23, 9:19 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
919 PM CDT SAT APR 23 2011

ILZ088>090-092>094-KYZ001-003>005-MOZ087-108>112-114-240315-
PULASKI IL-ALEXANDER IL-MASSAC IL-JOHNSON IL-UNION IL-POPE IL-
BALLARD KY-MCCRACKEN KY-CARLISLE KY-STODDARD MO-SCOTT MO-
CAPE GIRARDEAU MO-MISSISSIPPI MO-BUTLER MO-NEW MADRID MO-RIPLEY MO-
FULTON KY-
919 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE...SOUTHERN UNION...
SOUTHERN JOHNSON...NORTHWESTERN MASSAC...ALEXANDER AND PULASKI
COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN FULTON...
NORTHWESTERN CARLISLE...NORTHWESTERN MCCRACKEN AND BALLARD COUNTIES
IN WESTERN KENTUCKY...AND SOUTHEASTERN RIPLEY...NORTHERN NEW
MADRID...BUTLER...MISSISSIPPI...SOUTHEASTERN CAPE GIRARDEAU...SCOTT
AND STODDARD COUNTIES IN SOUTHEAST MISSOURI UNTIL 1015 PM CDT...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL AND
STRONG WINDS AROUND 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF THEBES TO 6 MILES EAST OF
HARVIELL...MOVING EAST AT 35 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE BLOOMFIELD...DUDLEY...
BENTON...COMMERCE...LAMBERT...MILL CREEK...MORLEY...TAMMS...
VANDUSER...QULIN...HAY-WOOD CITY...DEXTER...DONGOLA...ULLIN...
PULASKI...OLIVE BRANCH...ESSEX...BLODGETT...HORSESHOE LAKE
CONSERVATION AREA...PENERMON...MOREHOUSE...CYPRESS...BERNIE...
MOUNDS...OLMSTED...NEW GRAND CHAIN...SIKESTON...BAKER...DIEHLSTADT...
MINER...KARNAK...MOUND CITY...BELKNAP...BERTRAND...CANALOU...
CHARLESTON...CAIRO...MATTHEWS...PARMA...JOPPA...BARLOW...LA CENTER...
NEW COLUMBIA...RISCO...WILSON CITY...WYATT...CATRON...KEVIL...
ANNISTON...WICKLIFFE...EAST PRAIRIE...FARRENBURG...NORTH LILBOURN...
NEW MADRID...LILBOURN AND HOWARDVILLE.

THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH
WILL SERVE TO EXACERBATE CURRENT FLOODING ISSUES IN A NUMBER OF
AREAS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES WILL
LIKELY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 23, 9:48 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
948 PM CDT SAT APR 23 2011

ILZ092>094-KYZ001>006-MOZ110>112-114-240345-
PULASKI IL-ALEXANDER IL-MASSAC IL-BALLARD KY-MCCRACKEN KY-CARLISLE
KY-GRAVES KY-HICKMAN KY-STODDARD MO-SCOTT MO-MISSISSIPPI MO-NEW
MADRID MO-FULTON KY-
948 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MASSAC...EASTERN
ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND WESTERN
FULTON...HICKMAN...NORTHWESTERN GRAVES...CARLISLE...WESTERN MCCRACKEN
AND BALLARD COUNTIES IN WESTERN KENTUCKY...AND NEW MADRID...
MISSISSIPPI...EASTERN SCOTT AND SOUTHEASTERN STODDARD COUNTIES IN
SOUTHEAST MISSOURI UNTIL 1045 PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL AND
STRONG WINDS AROUND 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PULASKI TO 5 MILES NORTHWEST OF EAST PRAIRIE TO 5
MILES WEST OF PARMA...MOVING EAST AT 40 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE RISCO...TALLAPOOSA...
ANNISTON...MOUND CITY...CATRON...OLMSTED...WILSON CITY...CAIRO...
WYATT...FARRENBURG...NEW GRAND CHAIN...NORTH LILBOURN...BARLOW...
WICKLIFFE...LILBOURN...MARSTON...LA CENTER...HOWARDVILLE...NEW
MADRID...BARDWELL...JOPPA...KEVIL...BLANDVILLE...COLUMBUS...
ARLINGTON...LOVELACEVILLE...BOUNDURANT...DORENA...HICKMAN AND
CLINTON.

THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH
WILL SERVE TO EXACERBATE CURRENT FLOODING ISSUES IN A NUMBER OF
AREAS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES WILL
LIKELY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 12:45 AM CDTSevere Thunderstorm WarningPAHFulton, Graves, Hickman30 min
Apr 24, 1:30 AM CDTFlash Flood WarningPAHBallard, Carlisle, McCracken10 hr
Apr 24, 12:02 PM CDTAreal Flood WarningPAHBallard, Caldwell, Carlisle, Crittenden, Daviess, Fulton and 12 more10 hr
Apr 24, 1:56 PM CDTFlash Flood WarningPAHBallard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more3 hr
Apr 24, 2:16 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins29 min
Apr 24, 2:30 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Lyon, Trigg30 min
Apr 24, 2:38 PM CDTFlash Flood WarningPAHCaldwell, Christian, Hopkins, Lyon, Muhlenberg, Trigg3 hr
Apr 24, 2:56 PM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Trigg49 min
Apr 24, 3:07 PM CDTSevere Thunderstorm WarningPAHHopkins, Muhlenberg53 min
Apr 24, 3:24 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg51 min
Apr 24, 3:41 PM CDTTornado WarningPAHChristian, Muhlenberg, Todd49 min
Apr 24, 4:05 PM CDTTornado WarningPAHChristian, Todd40 min
Apr 24, 4:24 PM CDTAreal Flood AdvisoryPAHChristian, Todd, Trigg111 min
Apr 24, 5:18 PM CDTFlash Flood WarningPAHCalloway, Christian, Muhlenberg, Todd, Trigg5 hr
Apr 23, 7:14 PM CDTFlash Flood WarningPAHEdwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more10 hr
Apr 23, 8:25 PM CDTFlash Flood Warning EmergencyPAHAlexander, Johnson, Pulaski, Union12 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.